MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS STERRAD® 100NX CASSETTE; STERRAD® 100NX STERILIZER

ADVANCED STERILIZATION PRODUCTS STERRAD® 100NX CASSETTE; STERRAD® 100NX STERILIZER
Catalog Number 10144
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Skin Discoloration (2074); Skin Burning Sensation (4540)
Date of Event 06/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: asp investigation summary: the investigation included a review of the device batch record, trending analysis by lot number, and system risk analysis (sra).· batch record could not be reviewed since the suspect sterrad® 100nx cassette lot number was not provided.· trending analysis could not be conducted since the suspect sterrad® 100nx cassette lot number was not provided.· review of risk documentation shows the risk for exposure to toxic or corrosive material to be "low." the suspect sterrad® 100nx cassette was discarded and not available for evaluation.Additionally, the lot number was not available and user error associated with the event was identified; therefore, no supplier investigation was performed.The issue has been attributed to user error as the company representative was not using proper personal protective equipment (ppe) while working with the sterrad® 100nx.The company representative was re-trained to always wear ppe when working with the sterrad® 100nx.Asp will continue to track and trend this issue.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by advanced sterilization products, or its employees that the report constitutes an admission that the product, advanced sterilization products, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Asp complaint ref #: (b)(4).
 
Event or Problem Description
It was reported that a company representative experienced a h2o2 skin reaction of a "tingling" sensation and white discoloration when taking out two sterrad® 100nx cassettes out of the collection box for disposal, without gloves.No residual h2o2 was noted in the used cassettes, the collection box, nor the counter.The affected area was rinsed immediately with water, then washed.The white discoloration was gone in two hours and the sensation lasted 30-45 minutes.No medical treatment was needed, and he stated he was "fine".The h2o2 skin reaction was assessed to be a minor injury since it resolved without medical intervention; however, this event is being reported as a malfunction report subsequent to a previous serious injury.
 
Additional Manufacturer Narrative
Initial manufacturer report number was submitted to the fda on 06/19/2024; however, due to connectivity issues with the fda esg gateway, it was not confirmed that the report was formally received.To ensure confirmation of receipt, this report was submitted through webtrader on 8/27/2024.Refer to fda esg help desk ticket (b)(4).

Brand Name
STERRAD® 100NX CASSETTE
Common Device Name
STERRAD® 100NX STERILIZER
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer (Section G)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer Contact
mark ongkeko
33 technology drive
irvine, CA 92618
9495619452
MDR Report Key20081574
Report Number2084725-2024-00022
Device Sequence Number7590348
Product Code MLR
UDI-Device Identifier10705037014903
UDI-Public10705037014903
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K071345
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number10144
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2024
Supplement Date Received by Manufacturer08/28/2024
Initial Report FDA Received Date08/27/2024
Supplement Report FDA Received Date08/28/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexMale